Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2000, 6:21 PM MDT for Lea County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 19, 2000, 7:20 PM MDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lea County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
109 WUUS54 KMAF 200023 SVRMAF NMC025-200120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM MDT MON JUN 19 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEA COUNTY IN NEW MEXICO * UNTIL 720 PM MDT * AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 32 MILES WEST OF EUNICE...MOVING EAST NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... OIL CENTER...AND EUNICE. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH...HAILSTONES THE SIZE OF DIMES OR LARGER...OR BOTH. LAT...LON 3271 10367 3213 10368 3217 10307 3276 10309
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:39 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 1:39 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON JUN 19 2000 DEEP MSTR REGIME STILL IN PLACE ACROSS W TX WITH SOME DRYING APPROACHING FAR NW CWFA WHERE WLY MID LEVEL FLOW HAS STRENGTHENED. MTN CONVECTION DEVELOPING ATTM WHERE ETA/RUC SOUNDINGS SHOW INCREASED INSTABILITY FROM YESTERDAY. LAST NIGHTS MCS THAT MOVE ACROSS SW TX HAS RESULTED IN ANOTHER RISE ALONG RIO GRANDE AND TRIBUTARIES. ANY DEVELOPMENT THIS PM WILL AGGRAVATE CONDITIONS, ERGO WILL EXTEND FLASH FLOOD WATCH INTO TONIGHT. FLOW FAVORABLE FOR TSTMS TO COME OF SRN MEXICO MTNS AND AGN LIKELY TAPER POPS W TO E. STILL NOT RULING OUT INITIATION IN THE PLAINS THOUGH AS 85H-7H RIDGE AXIS IN ERN NM IN CLOSE PROXIMITY TO WEAK LEE TROF. PERSISTENT WLY MID LEVEL FLOW ACROSS NM WILL FAVOR MORE DRYING WORKING INTO NW CWFA...WHILE WEAKER WINDS IN NRN MEXICO AND SW TX ASSOCD WITH HIGH PRESSURE ALOFT WILL TEND TO KEEP MSTR IN PLACE WITH PRECIP WATER REMAINING OVER 1". FRONT INTO SRN PLAINS TUES EVENING/WEDNESDAY MORNING AS DEEP TROF MOVES ACROSS NRN HIGH PLAINS. EXPECT THAT A SIGNIFICANT AMOUNT OF CONVECTION WILL DEVELOP ALONG THE FRONT WEDNESDAY NIGHT WITH COUPLED JET INTERACTIONS NOTED IN OK. THIS WILL FAVOR PUSHING FRONT FARTHER S THAN PROGGED AND WILL INCREASE POPS ACCORDINGLY SO. WITH NO SOURCE TO PUSH MSTR E AND WEAK PERSISTENT MID LEVEL TROFFINESS INDICATED BY MRF WILL KEEP A MENTION OF POPS THRU MUCH OF THE EXTENDED. MAF 69/91/69/92 2223 LSA 67/89/66/91 3223 E41 69/91/69/92 2223 6R6 70/92/70/93 5222 MRF 60/83/61/87 5322 CNM 68/94/68/95 4223 .MAF... TX...FLASH FLOOD WATCH TONIGHT FOR BREWSTER...JEFF DAVIS... PECO^S...PRESIDIO...AND TERRELL COUNTIES...TXZ074-075-079>082. NM...NONE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:00 PM MDT | Flash Flood Warning | MAF | Lea | 4 hr |
| Jun 19, 10:21 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.